# SDR CA140815001

- Difficulty date: August 13, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Bombdr DHC8400
- Aircraft time: 9,265 hours
- Engine: Pwc PW150A
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Malfunctioned
- Part time: 3,384 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: F, A

## Discrepancy

(CAN) IN CRUISE, FLIGHT CREW RECEIVED A BAGGAGE AFT SMOKE/EXTG WARNING LIGHT FOLLOWED BY REPORT OF SMOKE IN THE CABIN FROM FLIGHT ATTENDANTS. FIRE BOTTLES WERE DISCHARGED, AN EMERGENCY DECLARED AND THE AIRCRAFT LANDED AT A NEARBY AIRPORT WITHOUT FURTHER INCIDENT. PASSENGERS/CREW EVACUATED THE AIRCRAFT UPON AIRCRAFT STOPPING ON THE RUNWAY. AIRPORT FIRE DEPARTMENT INSPECTED THE AIRCRAFT AND FOUND NO TRACE OF FIRE. AIRCRAFT WAS LATER REMOVED FROM THE RUNWAY. INITIAL TROUBLESHOOTING REVEALED SMOKE ORIGINATED FROM THE BLEED AIR SYSTEM, DUCTS WERE FOUND CONTAMINATED WITH OIL. DURING INSPECTION OF THE NUMBER 2 ENGINE, PRESENCE OF OIL WAS NOTED IN THE COMPRESSOR AREA LIKELY DUE TO A BEARING SEAL LEAKING. ENGINE CHANGE IS CURRENTLY IN PROGRESS.
